Search This Blog

Friday, June 7, 2013

TMI About Withdrawal

I hope you will forgive this post.  This is where I'm at right now....

Thursday

Well, I haven’t been doing so well.  Honestly, I feel like I am in withdrawal.  I have hot flashes constantly, have been craving sweets non-stop and am down emotionally.  When I think back, I have been feeling this way since not long after I changed pharmacies with my pain meds.

I had intended to start withdrawal before changing pharmacies, but I had a flare-up and that didn’t happen.  But I am tired of dealing with this, so I think it is time.  Time to start weaning myself off.  I feel better just realizing that a lot of the way I have been feeling is coming from something outside of myself.

I woke up this morning having hot flashes.  I swear, for an hour or so, they were almost non-stop.  And if my dog or cat (or both) get close to me, their warm little bodies trigger a hot flash.

On top of this, Stephanie is feeling like another blockage is building.  She doesn’t know for sure, but this is the worst she has felt since the last one.  Plus we are getting ready to go to trial.  The next few weeks could get kind of rough.  I’d better batten down the hatches.

Don’t you wish there was a definitive way to find out what is really wrong with you?  Like with cars – you take them to a mechanic, they hook it up to this diagnostic computer, and it tells you what the problem is.  We kind of have that with different medical tests, but I want something like that.  I want someone to be able to tell me exactly why I have headaches and then give me a way to make them stop.  On this withdrawal thing, I think I know what is going on, but you don’t really know.  After all the hot flashes early this morning, now I am having chills.  My nose is running and I am sneezing; my head hurts.

Friday

When I got home from work yesterday, there on my dresser was my pill I thought I had taken the night before.  So it had been 24 hours since I had any.  No wonder I was having all the hot flashes.

I was sitting here dealing with my symptoms, getting really sleepy.  In the worst of withdrawal, it will be difficult to sleep, but right now I feel sleepy.  I started feeling chilled, long enough so that I went to get my shawl that I kept under my desk.  I bent down there to get it, and as I sat back up, a hot flash set in.  It is so crazy.  And this has just been about 13-1/2 hours since my last one.  I think that is when I have the most hot flashes – when my body wants another pill.  I do have a headache, but took some Anacin and that seemed to help it settle down at least to a level I can cope with.

As always with withdrawal, I am craving sweets (and eating them).  It makes me want to put this off a bit until I get my mind to a better place, but I have been struggling since changing pharmacies, and doctor’s offices frown about changing pharmacies too much because that is what true addicts do (I am addicted physically, but not emotionally; without the physical symptoms, I could put them down right now, no problem; if I were emotionally addicted, I would be taking them more than prescribed, etc.)  Anyway, I was feeling like I was in withdrawal a lot of the time anyway, so putting it off is not really going to help.  But I do need to get my mind in a better place.  It’s like I have little strength to resist.  I don’t want to gain 30-40 pounds again, withdrawing.  Ugh.   I probably will use the protein bar option some during this.  At least it helped control the consequences of the out-of-control eating.  I just want to be on the other side of this (and not to change my mind about it).  I hope I don’t have any flare-ups.

I was telling my friend at work about withdrawing and what I am going through.  She was saying how I was preaching to the choir (she has her own eating problems).  She showed me a box of Neiman Marcus chocolate pralines in her desk.  I really wish she hadn’t shown me that.  The girl that sits next to me keeps candy here (she used to keep it out on the ledge for everyone, but is not doing that anymore, so has it in a filing drawer marked “candy”; she showed it to me in case I ever wanted some). I have been eating the Starburst she had in there, and because I feel ashamed, I have been replacing it.  Makes me want to keep my own sweets available for those moments, but that seems like giving in.  I swear, if I get through this and people still like me, I feel like I will be accomplishing something.  It is also costing me a lot of money.  I get the stuff at CVS (which is expensive, downtown) and the convenience store downstairs.  $5.00 here and $5.00 there is adding up.  Makes me think I should just make my own at home; but that would be giving in too.  I will just do protein bar days to make up for these days when I am like this.

Yesterday’s eating was under a little better control – maybe not weight loss worthy, but I wouldn’t gain weight with the amount I ate yesterday.  Today hasn’t been too bad either, considering.  Not as bad as the days before the last two days.  I’m just glad I figured out what was going on.  I will make it through this, and then I will be back to my old self again.  I do need to make myself start working out again, because when I start going through the restless part of it, that will help.  For the past 2-3 weeks, we have been so busy at work, I haven’t even taken a lunch, so I haven’t been walking Cas, even.  Actually, I don’t think I am going to walk him at lunch during the summer, unless it is a cooler day.  The pavement will be so hot it will burn his feet, and it is just too hot for me too.  I will walk him in the morning and evening.

I wonder if I do this slowly enough if I will skip some of this.  The plan is to not take any until I feel withdrawal so strongly, it is hard to manage.  Like insomnia and restless legs, etc.  Then, as my body adjusts to that, I will cut the dose (pill) in half and do the same thing.  Then will go longer and longer between doses until hopefully I am done.  Actually, I would almost like to have a little on hand for really bad headaches (after I have kicked it).  The kind that are set off from the neck surgery that don’t go away any other way.  But I am not sure that is such a good idea.  I know emotionally that is not a problem.  I just want to start the addiction right back up again.  But those headaches are so bad, I can’t handle having them for days on end.  I will be interested to see if they stop when I am off this stuff.

As of right now, 3:30 on Friday afternoon, I have had no med since last night before bed, besides the symptoms I have described, I am a little dizzy and my face is tingly.  No restless legs yet.  Interesting that one of my symptoms is not pain, except for a slight headache (which I seem to have all the time, anyway).  At 3:45, I was feeling spacey enough that I wanted to take one, but I would prefer to take it at bedtime, since it helps me sleep better.  Not sure I will last until then (and I can always take a muscle relaxant at night to help – especially since I am having a lot of trouble with tight upper back and neck muscles).

As of 5:20 p.m., I still have not taken anything.  I had a busy spell interacting with my boss, so I had little time to entertain thoughts about that.  I hope I don’t make any stupid mistakes during all this.

Dinner tonight is going to be a good hamburger.  Not great “diet” food, but it seems anything that is not sweet right now is a victory.  Just a hamburger – no fries or anything to go with it.  I am actually not feeling extremely hungry at the moment.  If this keeps up, I will get a junior size and ask for a wheat bun.  At least I can do that.

I’m going to get this posted while I am at work.  Cas throws such a fit when I get on the computer at home.

2 comments:

  1. YIKES!! Sounds brutal. I haven't been following your blog long enough to know all the details but from what I could tell you had neck surgery and then because of all the pain now are addicted to pain meds. I'm so sorry that you ever experience the kind of pain that requires strong meds.
    I hope that you can get through this without too much trauma!!!!

    ReplyDelete
    Replies
    1. Thanks, Kim. I had the neck surgery, and also lower back problems (I trying to avoid surgery there). I also am bone on bone on my left knee. The lower back has greatly improved with weight loss. I am addicted in the sense that my body has a dependence on them, not the emotional addiction so many have. 3 years on them will do that to you. The good thing is, my pain is improved so I don't need them! If I can just get through this without gaining 30-40 pounds, which is what happened last time.

      Delete

I welcome your comments and read every one! However, if you are trying to sell me or my readers something, your comment will be deleted posthaste. Thanks for reading my blog and I hope you receive encouragement from it. --Sheryl